MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. INTRASITE GEL APPLIPAK 15G CTN 10; DRESSING,WOUND,HYDROGEL W/OUT DRUG AND/OR BIOLOGIC

SMITH & NEPHEW MEDICAL LTD. INTRASITE GEL APPLIPAK 15G CTN 10; DRESSING,WOUND,HYDROGEL W/OUT DRUG AND/OR BIOLOGIC
Model Number 66027311
Medical Device Problem Codes Delivered as Unsterile Product (1421); Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during treatment, it was observed that the tube of some intrasite gel applipak 15g ctn 10 units lacked a cap and tube closure.It was noted that the cream was airborne and therefore not sterile.The number of defective units is unknown.Treatment was completed, without any delay, using a back-up device.No patient injury reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not used for treatment and was not returned for analysis.No photographs were provided in support of this complaint.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.It was reported that, during treatment, it was observed that the tube of some intrasite gel applipak 15g ctn 10 units lacked a cap and tube closure.A manufacturing process review was carried out.There are strict machine and manual checks during the manufacturing process to ensure that products that do not meet specifications are rejected.Probable cause include loss during transport or use.The batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A review of complaint history did not reveal similar events for the listed batch and part number with no manufacturing problems observed.A review of prior escalation actions found no actions applicable to the scope of this case.A risk management review concluded that the alleged failure mode and any associated harm has been anticipated within the risk file, with no updates required this investigation is now complete with no further action deemed necessary.Smith and nephew will continue to monitor for any adverse trends relating to this product range.Internal complaint reference number: case-2022-00092930-1.

Brand Name
INTRASITE GEL APPLIPAK 15G CTN 10
Common Device Name
DRESSING,WOUND,HYDROGEL W/OUT DRUG AND/OR BIOLOGIC
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13715192
Report Number8043484-2022-00094
Device Sequence Number20426591
Product Code NAE
UDI-Device Identifier00000050223480
UDI-Public00000050223480
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2024
Device Model Number66027311
Device Catalogue Number7311
Device Lot Number509562001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown